Header

UZH-Logo

Maintenance Infos

Dimensioning a multiple hashing scheme


Barbour, A D; Phatarfod, R (1997). Dimensioning a multiple hashing scheme. Journal of Applied Probability, 34(2):477-486.

Abstract

The number of items of data which are irretrievable without additional effort after hashing can be greatly reduced if several hash tables are used simultaneously. Here we show that, in a multiple hashing scheme, this number has a distribution very close to Poisson. Thus choosing the number and sizes of the tables to minimize the expected number of irretrievable items is the right way to dimension a scheme.

Abstract

The number of items of data which are irretrievable without additional effort after hashing can be greatly reduced if several hash tables are used simultaneously. Here we show that, in a multiple hashing scheme, this number has a distribution very close to Poisson. Thus choosing the number and sizes of the tables to minimize the expected number of irretrievable items is the right way to dimension a scheme.

Statistics

Altmetrics

Downloads

32 downloads since deposited on 08 Apr 2010
9 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:1997
Deposited On:08 Apr 2010 13:26
Last Modified:05 Apr 2016 13:26
Publisher:Applied Probability Trust
ISSN:0021-9002
Publisher DOI:https://doi.org/10.2307/3215386
Related URLs:http://www.jstor.org/stable/3215386

Download

Download PDF  'Dimensioning a multiple hashing scheme'.
Preview
Filetype: PDF (Preprint)
Size: 1MB
View at publisher